Comments
  • Amy Philo June 2, 2009 at 8:16 pm

    Another fantastic article. Thank you for always caring enough to dig into these issues and expose the truth. You are saving lives, not to mention with this article you are saving marriages.

  • Jim Moore June 3, 2009 at 12:40 pm

    Great article, very informative. Thanks!!

  • Amy Philo June 3, 2009 at 4:38 pm

    Another consequence of all this is that any mom suffering from hyperprolactinemia – excessive milk production – would be that moms who are intent on breastfeeding while taking antipsychotics would be even less likely to supplement with formula. One problem with excessive milk production is mastitis, which is commonly treated by nearly constant nursing and / or expressing milk until the breasts soften from the built up overproduction and the body clears out the infection.

    Since the common advice to moms who are nursing on antipsychotics is to avoid peak concentration times for nursing (fat chance of being able to figure that out much less stay awake enough to prevent the baby from nursing in the bed if the mom is also cosleeping) and substitute some of the feedings with formula, that almost goes out the window if the mom has an overabundant milk supply.

    Of course the other consequence could be that the mom stops nursing. So then the mom goes through another hormonal change while dealing with the effects of the drug, and the baby gets to lose out on future chances of having a mom get off drugs and continue nursing.

    If I had it to do over again I never would have breastfed Isaac on Zoloft. Poor babies!

    http://tinyurl.com/d5ulka

  • Very Concerned Mom June 4, 2009 at 9:28 pm

    My 20 year old daughter has been on SSRI’s for two years and now also Invega for the past two weeks (the psych. gave her free samples) and today told me she is secreting milk from her breasts. She is so frightened and refused to take this med tonight because she found that it is a side effect from checking on the web. She will call her Dr. tomorrow, but this side effect is horrible and has her feeling like a freak. She was prescribed this for controlling some obsessive thoughts. She has had no sex drive since taking SSRI’s and her boyfriend of two years has about given up which is making her even more sad and she cries to sleep every night. She has a therapist who won’t meet us because she wants to get to know our daughter better, and I think her pill happy psychiatrist is pushing the drugs cause she has the pressure from the sales reps. I am so fed up and it hurts to stand by and watch this ruin my baby.

  • Evelyn Pringle June 5, 2009 at 4:28 am

    To Very concerned mom:

    I am so sorry to hear about your daughter. I am afraid that she may be one of millions upon millions of young people in this country who are going through the same dilemma without any knowledge of its cause.

  • Evelyn Pringle June 5, 2009 at 12:52 pm

    I think a massive nation wide class action is in order for the people whose sex lives have been ruined due to the sexual side effects of these drugs.

  • kimbriel June 5, 2009 at 1:33 pm

    thank you so much for this article. I have suffered so much at the hands of psychiatry.

  • naturalgal@columnist.com June 5, 2009 at 1:55 pm

    It is horrendous what the side effects of medications can do to a marriage….and I am talking long lasting side effects. This is robbing couples of that “special magic” that they should share within a marriage.

    To me initmacy is like the glue that holds things together. It is an act of healing and acceptance. To tell a person that need to take a med without telling them it might affect HIS or her sex life and marriage is wrong.

    Many men will not admit this has happened to them…it is such a blow to their ego.

    For many, there has been no cure…years later.

    There is a yahoo support group for this:
    http://health.dir.groups.yahoo.com/group/SSRIsex/

  • Amy Philo June 5, 2009 at 1:55 pm

    I think they are known as "divorce pills."

  • Naturalgal June 5, 2009 at 1:57 pm

    This is the correct website sorry, disregard the first one.It is horrendous what the side effects of medications can do to a marriage….and I am talking long lasting side effects. This is robbing couples of that “special magic” that they should share within a marriage.

    To me initmacy is like the glue that holds things together. It is an act of healing and acceptance. To tell a person that need to take a med without telling them it might affect HIS or her sex life and marriage is wrong.

    Many men will not admit this has happened to them…it is such a blow to their ego.

    For many, there has been no cure…years later.

    There is a yahoo support group for this:
    http://health.dir.groups.yahoo.com/group/SSRIsex/

  • Doe June 6, 2009 at 4:27 am

    Thanks for this article, Evelyn. I have been very effected by this side effect–to me, the most disturbing one of them all. I have been withdrawing/tapering for a couple of years now. It's an excruciating slow process, but I am low enough on the drug now that I can feel sexual sensitivity and the ability to bond slowly returning, although not nearly what it once was, I'm hoping it will fully return (although in all reality it probably won't return fully because I started taking the drugs in my sexual prime, at around 23, and by time time I'm finally fully tapered off, I'll be in my early 40's, with the sexual hormones lowering…I feel I've lost a lot of years of that soulfulness that comes with that sort of bond. It makes me sad. And angry. I think you are so right about a massive class action suit. I've daydreamed about that alot, but always imagine being laughed out of the courtroom.

  • Lisa June 6, 2009 at 10:45 am

    I have not hadsex in 10 years. I feel like a block of wood. Not to mention the hideous other side effects. God help us all

  • Joan Rogers June 6, 2009 at 6:37 pm

    Until I read this article, I thought I was probably imagining the fact that my sexual response totally changed after I was on SSRIs. I've been off for five years, and have not bounced back despite now being with an incredibly loving, tender, and emotionally intimate partner. We're OK, but my ability to climax changed radically while I was on SSRIs, and has not returned now that I am off them.

  • Dwight from Cleveland June 6, 2009 at 9:38 pm

    Hello all,

    Mine is a story that I have told so many times searching for answers that I am getting tired of typing it out. It is one I have since is being played out daily hundreds of times over and helping divorce attorneys avoid the affects of the recession. Many of these stories can be found here. (http://www.topix.com/forum/drug/effexor/TQ4I2UR28DFD3N759). But the very shortened version of it is this. I was in a relationship with a person who was caring, passionate, honest, committed, and very much in love with me (and I with her.) She had always shown signs of bi-polar and/ or anxiety. After the birth of our child these traits became more profound. We talked about it and she acknowledged it. She sought therapy. 5 months later there was no longer any trace of her old personality except the bipolar and anxiety traits. After a brief period of reduced libido, it started to gain force and went to the other extreme. I am now fighting to get my wife off Prozac in hopes of saving my family.

    My thoughts are this. Are they barking up the wrong tree, or at least only one tree instead of many? If you take that we know that this dysfunction manifests itself in many ways, what is it that they all have in common?

    This loss of desire is not an independent “feeling” that just happens. When you consider that the drug is supposed to “take the edge off” people who have anxiety or OCD issues, you are saying it is supposed to reduce their feelings of concern. Well these drugs are not surgeon’s scalpels taking out those feelings that are deemed unhealthy. You are asking the drug to remove the things that a person is passionate about. That not only includes how the bed is made, what smells are coming from the kitchen, or the exact time your toddler went down for a nap. It also includes feelings of sorrow, guilt, and consequence. These emotions are very important in making up that magical feeling we call “love”. Sex is a dirty, messy, energy consuming affair (especially when done right.) Why would anybody who didn’t have that connection not only with their partner, but also with themselves want to bother with it.

    What I would like to see is that they stop calling it a “sexual dysfunction” or “reduced libido” and explain to the patience that it is going to cause you to loose passion for yourself and your loved ones. I guess that wouldn’t be a very good marketing ploy.

  • Brittany December 14, 2011 at 4:17 pm

    I took geodon for two years and I noticed a large decrease in my ability to become aroused. I am a twenty three year old woman. I've been off of it for five months and I still cannot become aroused the way I could before. I am very upset that my arousal abilities have not come back. I think many of people are in this situation. I don't believe that it is listed on the side effects that permanent sexual dysfunction is a possibility. I think it is time for someone to pay for this misleading transgression.

  • Leave a Reply

REQUEST LEGAL HELP NOW

Share this Page

RSS Feed

Find us on

Find us on FacebookFollow us on TwitterFind us on LinkedInFind us on Foursquare

Our Facebook Activity